Jump to content

jtf87 Coming off Lexapro


jtf87

Recommended Posts

Hi all

 

I have been taking a strange dose of Escitalopram (Lexapro) for 5 years now, i originally started on 10mg of it daily because of panic attacks, social anxiety and obsessive worries but after a year i found the side effect of delayed ejaculation too much to handle. I began taking one tablet every 2 days and then 1 tablet every 3 days. 5 years later and i was still following this method, however in the past year or so i have been suffering from heart palpitations including my heart racing away out of control and also skipping beats etc. I couldnt figure out the issue and a heart specialist suggested the anti depressants could be causing this. Since i was just following the same process i had for a long time i found it strange but recently (2 weeks or so ago) i went to one tablet every 4 days. Since then the palpitations have nearly completly gone, i now however have been getting pins and needles in my hands and feet almost constantly and thats been driving me crazy and i never had this before. So first of all do you guys this all these issues are being caused by the tablets? Second of all what advice can anybody give me at this point? I now live in China and drs here dont know too much about this kind of tablet so i came here seeking a little advice, advice that will mean the world to me.

 

Many thanks in advance

 

James

Link to comment
  • Moderator Emeritus

Hi James, welcome to the site. Generally it's a really really bad idea to do alternate days or skip days with these drugs, it causes all sorts of nasty withdrawal effects and the brain and nervous system really won't know if it's coming or going as you're finding out, and yes they do have a nasty way of killing libido as well.

 

I think your best bet might be to go back to taking a tablet every single day and once you're feeling stable, consider tapering off slowly using liquid, here's a link to tips for tapering off Lexapro:

 

http://survivingantidepressants.org/index.php?/topic/406-tips-for-tapering-off-lexapro-escitalopram/page__p__4142__hl__lexapro__fromsearch__1#entry4142

 

I think I'll move this thread to "Introductions" as it's your first post, and more people visit there and will respond to this thread, here's a link about putting your withdrawal history in your signature on here as well:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to comment
  • Administrator

Welcome, James.

 

I agree with strawberry, taking a dose every day will be better for your nervous system. Taking Lexapro irregularly is causing you various neurological problems as the drug goes up and down in your bloodstream.

 

Since you've gotten down to one tablet every 4 days, I would take 25% of a dose each day. That would be 2.5mg per day. The way I would do this is to skip a day after a 10mg dose and then take 2.5mg every day.

 

I would stabilize on 2.5mg per day for at least a couple of months, then taper very slowly down by decrements of 10% per month.

 

In the US, Lexapro comes in a liquid form. See http://survivingantidepressants.org/index.php?/topic/406-tips-for-tapering-off-lexapro-escitalopram/ for tips about titrating Lexapro.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Welcome James:

 

Please know Alto and Strawberry are absolute authorities in this area. You've come to the right place!

 

PS Sadly, it's our doctors who often give the 'every-other-day' advice when it comes to tapering (I know mine did).

 

Only on this site was I given the correct advice of slow, gradual tapering.

 

Keep us updated,

 

-Salted

10 mg daily Fluoxetine/Prozac Jan. 2009-Nov. 2012

Went COLD TURKEY Nov. 2012-March 2013

.05-1 mg daily Lorazepam March 2013-April 2013

After approximately 21 days, stopped COLD TURKEY

Doctor put me on 20 mg daily Fluoxetine/Prozac as of 4/25/13

I decided to jump down to 10 mg daily Fluoxetine/Prozac as of 5/08/13

Will stay here for a few months, then taper to ZERO!!

 

 

I am not a medical practitioner, any advice I give comes from my own experience and research and is only my perspective

Link to comment

Thanks guys for the advice, im gonna see if i can cut my 10mg pills into pieces of 4, the thing for me is that 10mg every 3 days worked fine for a long time. So i found it hard to believe that the heart palpitations were being caused by them suddenly after such a long time? But this new pins and needles is defintly an issue that i cant ignore and i must sort it out as soon as possible. Im currently posting a few days after taking my last pill and the pins and needles seems to be getting worse, spreading down my whole arms and legs, i know i must start taking it daily in small doses soon!

 

jtf87

Link to comment
  • Administrator

First of all, heart palpitations indicates your method wasn't working, it was putting a lot of strain on your nervous system. You're lucky the symptoms weren't a lot worse.

 

Second, over time the stress on your nervous system is cumulative. You've been getting warning signs. This would be a good time to give your nervous system some stability.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy